MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. IMPRESS®; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MERIT MEDICAL SYSTEMS, INC. IMPRESS®; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 00884450295922
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/13/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Patient came to hospital for a procedure to coil an endoleak of an endovascular abdominal aortic aneurysm.The patient had femoral access.The surgeon introduced the vanschie 5 catheter over a wire and was positioning the catheter to reach the leaking point.Under fluoroscopy he noticed the wire was not out the end of the catheter.He pulled catheter and wire out of the patient and the tip of the catheter sailed downstream and rested on the sheath that was in the left groin.The patient then required general anesthesia and a femoral cutdown to retrieve the catheter tip.The tip was retrieved.The patient remained in the icu for 48 hours for observation.The intended procedure was aborted.

Brand Name
IMPRESS®
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
1600 w merit pkwy
south jordan UT 84095
MDR Report Key7901397
Report Number7901397
Device Sequence Number10805268
Product Code DQO
UDI-Device Identifier00884450295922
UDI-Public(01)00884450295922
Combination Product (Y/N)N
Initial Reporter StateOH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 09/17/2018
Report Date (Section F) 09/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00884450295922
Device Catalogue Number1628-241
Device Lot NumberE1163827
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer09/24/2018
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Date Report Sent to FDA09/17/2018